Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2001, 3:55 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 4, 2001, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:05 PM CDT | Hail 0.75 E | Summitville, TN | Public reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042058 SVRBNA TNC031-177-042130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COFFEE COUNTY IN TENNESSEE SOUTHERN WARREN COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MORRISON...OR ABOUT 10 MILES SOUTHEAST OF WOODBURY...MOVING EAST SOUTHEAST AT 30 MPH. DAMAGING WINDS OF 60 MPH AND UP TO 1 INCH HAIL...TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR TENNESSEE. $$ JDG LAT...LON 3571 8620 3555 8621 3552 8578 3571 8584
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:25 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 1:25 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 125 PM CDT MON JUN 4 2001 WELL...CONVECTION IS POPPING UP ALL OVER THE MID SOUTH. MAINLY FOCUSING MECHANISMS. THE WARM FRONT STRETCHES FROM PAH-BNA-CSV. LINE OF STRONG TO SEVERE STORMS (ASSOCIATED WITH OUTFLOW FROM LAST NIGHTS MO MCS COMPLEX) OVER WRN KY INTO THE BOOTHEEL OF MO WILL TRACK EASTWARD INTO CENTRAL KY AND NORTHERN MIDDLE TN. SPC BAT PHONE RANG AT 1220 PM...A WATCH HAS BEEN ISSUED FOR THE NORTHERN 1/2. UPDATED THE HWO AT HIGH NOON TO ADDRESS VERY UNSTABLE. LOOKS LIKE THE MODELS NAILED THE H5 LOW AND VORT MAXES OVER LA/MS AND THIS TOO IS MOVING TOWARD MIDDLE TN. WE HAVE ALREADY HIT THE TRIGGER TEMPS AND DEW POINTS ARE IN THE UPPER 60S TO LOWER 70S. WITH CAPES IN THE 2000 J/KG...AND SWEATS AROUND 500...STORMS IN THE FIRST PERIOD MAY BE SEVERE (THIS EVENING). AS FOR MODEL DATA AND LOOKING INTO THE FUTURE...WE ARE KIND OF IN THE SQUEEZE...WITH H5 LOW MOVING NORTH OUT OF LA...AND BRINGING GOBS OF MOISTURE NORTHWARD FROM MS/LA...WHILE BOUNDARIES GET DISPLACED FROM PESKY FRONT TO THE NORTH ON TUE. ANOTHER COLD FRONT MOVES OUT OF THE PLAINS TO JUST NORTH OF STL BY WEDNESDAY. REGARDING THE SRN SYSTEM...THE MODELS CONTINUE (3RD RUN IN A ROW) TO DEPICT SYSTEM DEVELOPMENT OVER THE GLFMEX. MODELS ARE TRYING TO BRING THIS FEATURE NWD AND WIDESPREAD PRECIP INTO THE CNTRL GULF COAST STATES..TN VALLEY...AND SERN US. MOS IS SURE ADVERTISING POPS WITH A VERY CONFLUENT FLOW FROM THE GLFMEX AND POSSIBLE BOUNDARIES FROM CONVECTION TO THE NORTH. FRH DATA HAS PRECIP FROM NOW TIL 60 HOURS ON THE ETA. MAV HAS 80 POPS FOR TUESDAY FOR US. WITH A VERY UNSTABLE AIRMASS WITH MODERATE HIGH CAPE AND LIS AGAIN IN THE -2 TO -5 RANGE ON TUE...WILL KEEP THE THEME OF SCATTERED POPS...POSSIBLY HIGHER FOR TUESDAY GOING. PRELIMINARY NUMBERS FOR COORDINATION ONLY... BNA EE 069/083 069/082 4654 CSV EE 067/080 067/079 3654 .BNA...SEVERE THUNDERSTORM WATCH NE 1/2 TIL 700 PM CDT... JDG
In the hours before
Special weather statement, Jun 4, 12:10 PM CDT, 3 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CDT MON JUN 4 2001 ...SOME AFTERNOON AND EVENING STRONG TO SEVERE STORMS... THE MAIN WARM FRONT STRETCHES FROM PADUCAH TO NASHVILLE TO CHATTANOOGA. WARM UNSTABLE AIR LIES SOUTH OF THIS FRONT ACROSS MUCH OF MIDDLE TENNESSEE. HOWEVER...AN OUTFLOW BOUNDARY FROM AN OVERNIGHT THUNDERSTORM COMPLEX OVER MISSOURI HAS INITIATED NEW STORMS OVER WESTERN KENTUCKY. THIS ACTIVITY WILL BE SWINGING ACROSS NORTHERN MIDDLE TENNESSEE THIS AFTERNOON. MEANWHILE...THE COMBINATION OF A VERY MUGGY UNSTABLE AIRMASS...AND AFTERNOON HEATING WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA. CONSEQUENTLY...SOME OF THESE STORMS WILL REACH SEVERE THRESHOLDS. SOME STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL...WIND GUSTS EXCEEDING 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. DUE TO THE AMOUNT OF MOISTURE IN THE AIR... SOME LOCATIONS COULD RECEIVE TO UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. THE GREATEST LIKELIHOOD OF STORMS WILL BE NORTH OF A LINDEN TO LEWISBURG TO WINCHESTER LINE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS POSSIBLE THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR SHORT TERM FORECASTS...STATEMENTS AND POSSIBLE WARNINGS. JDG
Special weather statement, Jun 4, 2:19 PM CDT, 1 hour 36 minutes before
TNZ005>011-023-025>034-059-062>066-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 219 PM CDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH TIL 700 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS ALONG AND NORTH OF A DOVER TO MURFREESBORO TO CROSSVILLE LINE. THIS INCLUDES THE CITIES OF NASHVILLE...CLARKSVILLE... COOKEVILLE AND PORTLAND. A WARM AND VERY UNSTABLE AIRMASS IS OVER THE ENTIRE WATCH AREA. A LINE OF STRONG TO SEVERE STORMS OVER WESTERN KENTUCKY WILL MOVE ACROSS EXTREME NORTHERN MIDDLE TENNESSEE...AND THE NORTHERN CUMBERLAND PLATEAU THIS AFTERNOON INTO EARLY EVENING. SOME STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL...WIND GUSTS EXCEEDING 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. DUE TO THE AMOUNT OF MOISTURE IN THE AIR...SOME LOCATIONS COULD RECEIVE TO UP TO 1 INCH OF RAIN IN LESS THAN 1 HOUR. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR SHORT TERM FORECASTS...STATEMENTS AND POSSIBLE WARNINGS. JDG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 30 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 47 min |
| Jun 4, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Jun 4, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 32 min |
| Jun 4, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 47 min |
| Jun 4, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 46 min |
| Jun 4, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 46 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.